68457members
360155posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Palbociclib side effects

7 REPLIES 7
Highlighted
Member

Re: Palbociclib side effects

Hi Jacko, yes Palbociclib is a relatively new treatment. At my hospital we only have 20 ladies on it. So they’re learning about it all the time in terms of side effects and how different people tolerate it. At my hospital they have one specialist who deals with it so none of the other nurses can ever answer my questions about it. I’m also on denosumab, letrozole and zoladex too. In terms of hair - mine is just as thick as it was before I started taking it. It just grows more slowly now which I guess at least saves me money on hair appointments! I know a lot of ladies whose hair hasn’t been affected but as woodsbonsai says with some ladies it can make your hair thin. X 

Highlighted
Member

Re: Palbociclib side effects

Hello Jacko, I’ve been on Palbo combined with Letrozole and Denusomab for 3 years now.  I started off on the 125 mg dose but after about 6 months my oncologist lowered it to 100 mg because he said I was looking very tired and drained (which I was).  I’m fine on that dosage and thankfully my condition seems to be stable.  I’ve been lucky and only had one incident where they delayed starting the treatment because my blood count was too low. Like most drugs everyone experiences different side effects.  I get awful hot flushes (mostly at night) and some joint pain (which I think is down to the Letrozole) and I get tired easily and a bit breathless when I’m walking.  My hair has thinned out a lot (I reckon I’ve lost about 50%).  I did get an NHS wig because I was worried I’d be bald for my sons wedding, but I’ve never used it.  I was also given difflam at the start and did use it as I got a few mouth ulcers but that soon stopped.  

all in all, I didn’t expect to be here 3 years after sbc diagnosis so I’m happy to put up with the few side effects and the change to my lifestyle.  I hope that helps.  
Stay safe everyone. 

Highlighted
Member

Re: Palbociclib side effects

Hi ladies 

thank you all for your replies- I have got more information from you than I have from my onc and the nurses who have given me my meds.

It has all been difficult with the lock down no face to face appointments brief telephone calls-not keen on this as I like to be able to look at others faces when speaking especially regarding treatment tests etc.

I’m not sure if using Palbociclib is new/not common where I am as the nurse who gave me my first round gave different advice around side effects than the onc had, this did throw me particularly when she talked about making a referral to the wig service (I had already discussed the possibility of hair loss with onc, after losing most of it with chemo first time round)When I collected the second round I had to tell them When the next blood tests would be needed.

I have been given difflam- and used it frequently on this second round which has helped.

I was feeling rough/tired for a couple of days but am feeling better today-I think that your responses have helped with that reassuring me and helping me out of that dark place around the further.

Love to all stay safe 

Jacko

Highlighted
Member

Re: Palbociclib side effects

Pawsome is right, in US which have been using Palbo for a number of years, so have some history on its use, they have apparently found that when lowering the dose from 125 to 100 to 75 it is still effective. I was on it from 2016 to 2019 with another drug on a clinical trial before it was approved so I read up about it.I was lucky and had good blood results all that time but the dosing does seem quite flexible.

I think my side effects got better with time so hopefully yours will too.

 

Highlighted
Member

Re: Palbociclib side effects

Hi Jacko, Sorry to hear about your diagnosis. I’m just about to start cycle 8 of Palbociclib and I am still on the highest dose of 125. I think most ladies seem to end up with a dose reduction due to white blood cell counts, it is quite a common side effect. I found the first 3 cycles quite tough in terms of side effects - sickness, headaches and terrible fatigue. But my body has adjusted quite well to it now. My bloods are generally quite good. My neuts are normally around 1.1 at the end of my rest week which my team consider to be acceptable and I haven’t needed a break yet. In fact I’ve just been switched to three monthly monitoring blood tests as my team feel that I’m managing with the regime quite well. I think most ladies that I’ve spoken to do find that side effects settle down after the first 3 cycles once your dose has been adjusted to what your body can tolerate. I’ve also had some very good results on Palbociclib. My first 3 monthly scan showed a 50% disease reduction and my second scan has show disease stability. Xx

Highlighted
Member

Re: Palbociclib side effects

Hi Jacko

ive had the same problem. Started on 150 but couldn’t tolerate that dose so has been reduced to 75. It affects my white blood count and I think I’ve only been able to tolerate three courses of three week course of meds over the time I’ve been taking it - five months. Had to have a two week break this time rather than one   Was very disappointed the first time I was told to stop the meds but I’m used to it now.

First week of new course, blood test this Friday and next Friday. Although it’s been a bit up and down the marker on the full blood test that shows whether it’s working shows that it is. The marker when I started was 260 and has been going down gradually. Last time it was checked it had gone down to 68. I understand it has to be less than 26 so hopefully going in the right direction but was warned that it could go up occasionally. I live in France so not sure if you would have the same test as me. I would be interested to know. Stay positive as even though my dose has been lowered its still working. Just a bit of a pain having to isolate myself and cancel meet ups with friends when the wbc is low. 

Highlighted
Community Champion

Re: Palbociclib side effects

Hi Jacko,

So sorry to hear about your recent diagnosis, those first few weeks or months of shell shock are really tough.  Sending virtual hugs and love to you xxx 

I was diagnosed in January 2020 with my secondaries and put on the same meds as you.

When I received my first pack of Palbo tablets, they came in a bag with Difflam mouthwash and some other meds, I think it might have been anti-diahrroea meds, I forget now.  The Oncologist did tell me to expect mouth ulcers / sore throat and had prepared in advance by giving me the Difflam!

I've had 3 cycles of Palbociclib and had quite a drop in blood counts in the first cycle (but Onc still said I was within safe levels to treat despite my bloods being borderline). 

My blood counts did improve with each cycle.  I was told by my Onc and chemo nurse that usually it takes around 3 - 4 cycles for the body to adjust to the Palbo, apparently some women achieve almost normal and stable blood results by the end of cycle 4, some with dose reductions, others managing with the full dose.

I noticed that towards the third week or the "rest" week of each cycle, I would feel a bit run down and get a bit of a sore throat, perhaps with the odd mouth ulcer.  Again my chemo nurse and Oncologist said that's normal and bloods are likely to be down toward the end of each cycle.

Starting any new medication is always a scary and difficult time (my imagination likes to run riot also).  Just ensure you follow the instructions you were given if you feel unwell, if in doubt always ring the chemo unit as that's what they are there for and they will soon reassure you or tell you if you need to be worried xxx

Highlighted
Member

Palbociclib side effects

Hi

I was diagnosed with secondary breast cancer at the end of February 2020- having initially been to my GP with a sore arm (side of mastectomy). My primary diagnosis was in 2007- so was completely she’ll shocked.

I have been prescribed letrozole (biopsy confirming same hormone positive cancer as last time) and Palbociclib. First round of Palbociclib made my white cells plummet so took 3 weeks and dose reduction to 100mg for second round. Just completing second round-as last time no major side effects until day 18 when I have developed mouth ulcers and my throat is red and irritated. Not sure if these are side effects or an indication my white cells are down again-and worrying that I am not going to tolerate this treatment.

Has anyone else had similar experiences? Would be good to hear from others-as like many others this isolation is at times making my imagination work overtime and increasing the worry about what is going to happen.

Thanks

Jacko